MAUDE Adverse Event Report: PHENOX LIMITED, PORTAL; PORTAL STEERABLE HYDROPHILIC GUIDEWIRE

PHENOX LIMITED, PORTAL; PORTAL STEERABLE HYDROPHILIC GUIDEWIRE
Model Number PORT-14-200-1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 10/15/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was discarded, hence the portal device used in this procedure was not analyzed.The initial 30-day report was submitted to the fda on 20 november 2025.During compilation of the follow-up report, on 13th february 2026, it was identified that the received ack3 indicated the original submission had failed during initial processing.Consequently, the initial and follow-up reports have been combined into this 30-day report.Since 13th february, we have had issues packaging and submitting this report-hence the additional delay.
 
Event or Problem Description
Based on the limited event information provided: the guidewire broke or snapped while the physician was performing a mechanical thrombectomy of a blood clot.The breakage led to an occlusion in a smaller blood vessel further downstream distal in the brain, likely because a fragment of the broken wire or a displaced clot blocked blood flow.On the (b)(6) 2025, phenox ltd received more information regarding the event involving portal guidewire: event description as described by the complainant: a patient with an acute ischemic stroke underwent mechanical thrombectomy via right femoral access.Initial catheter navigation was difficult due to a severe anatomical loop in the left internal carotid artery, preventing full advancement of the aspiration catheter.Procedure: a long 7f 70 cm flexor sheath catheter was introduced for selective catheterization of the left internal carotid artery, but its length was insufficient to reach the proximal segment of the left ica.After diagnostic imaging, the diagnostic berenstein 5f catheter was exchanged for a long 7f flexor sheath positioned at the origin of the left internal carotid artery, using a 0.35 hydrophilic guidewire (stiff 260 cm).Continuous perfusion with saline was connected to the hub of the 90 cm flexor 7f sheath.A catalyst 7f aspiration catheter was inserted coaxially with the help of a microcatheter and microwire, but it could not advance to the m1 segment due to a severe vascular loop in the cervical segment of the left internal carotid artery, preventing safe distal advancement.Thus, the catalyst 7f aspiration catheter was positioned only in the cavernous segment of the left ica.Mechanical thrombectomy was then carried out using a trevo microcatheter and a phenox portal 0.014 microwire.The trevo microcatheter was advanced through the occluded m1 segment of the left middle cerebral artery and positioned distal to the thrombus.A first pass with a trevo stent retriever 6×25 mm was performed.After a 5-minute dwell time, complete reopening of the m1 segment and full revascularization of the distal sylvian branches was observed (tici 3).Following revascularization, a critical stenosis (~90%) was identified in the same m1 segment (atherosclerotic origin).Intracranial angioplasty attempt due to the stenosis; intracranial angioplasty was attempted using a firefighter 2.5 × 10 mm balloon over a portal 0.014 microwire.The portal wire successfully crossed the stenotic m1 segment and was positioned in the inferior trunk of the m2 segment.However, when advancing the firefighter balloon to the m1 segment, it was observed that the portal 0.014 microwire had spontaneously fractured, leaving a fragment lodged within the stenotic segment of the left mca.Rescue attempts for the fractured portal 0.014 wire multiple attempts were made to retrieve the retained broken fragment: 1.Argon snare catheter, navigated using a 0.014 transend 205 microwire.Failed due to inability to pass the severe cervical ica loop.2.0.014 transend 300 microwire shaped into a loop to capture the proximal end in the petrous ica.Failed, the loop could not navigate past the pronounced vascular curvature.3.2.5×10 mm balloon, navigated coaxially with a transcend 0.010 microwire, inflated in the supraglenoid segment to attempt downward traction.No displacement of the fragment.4.First transend 205 microwire navigated into the m1 segment to engage the fractured portal wire.Failed, although it encircled the fragment, removal was unsuccessful.5.Selective catheterization again with the trevo microcatheter and a second transend 205 microwire, followed by deployment of a trevo 6×25 mm stent retriever to try to anchor and extract the fragment.Failed, stent retriever could not dislodge the fragment.Final angiographic outcome: demonstrated occlusion of the m1 segment of the left middle cerebral artery due to the retained fragment of the fractured portal 0.014 microwire.Procedure was performed under anesthesia and continuous monitoring.Fluoroscopic images confirmed the presence of the fractured fragment within the cerebral circulation.While a definitive root cause cannot be established without the physical device, the investigation determined that the fracture likely resulted from mechanical stress exceeding the device's design limits during complex manipulation.

Brand Name
PORTAL
Common Device Name
PORTAL STEERABLE HYDROPHILIC GUIDEWIRE
Manufacturer (Section D)
PHENOX LIMITED,
kamrick court
ballybrit business park
galway, galway H91 X Y38
EI  H91 XY38
Manufacturer (Section G)
PHENOX LIMITED
phenox limited
kamrick court
ballybrit business park, galway H91XY 38
EI   H91XY38
Manufacturer Contact
ali husnain
kamrick court,
ballybrit business park
galway, galway H91 X-Y38
EI   H91 XY38
MDR Report Key24455336
Report Number3013656790-2026-00001
Device Sequence Number9410919
Product Code MOF
UDI-Device Identifier05391530910040
UDI-Public5391530910040
Combination Product (Y/N)N
PMA/510(K) Number
K191687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2026
Device Model NumberPORT-14-200-1
Device Lot Number8935520
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American